Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Mol Hepatol. 2012 Jun;18(2):225-8. doi: 10.3350/cmh.2012.18.2.225. Epub 2012 Jun 26.

A fatal case of hepatitis B virus (HBV) reactivation during long-term, very-low-dose steroid treatment in an inactive HBV carrier.

Author information

  • 1Division of Gastroenterology, Department of Internal Medicine, Hanyang University Guri Hospital, Hanyang University College of Medicine, Guri, Korea.

Abstract

Hepatitis B virus (HBV) may be reactivated after chemotherapy or immunosuppressive therapy, and therefore administration of antiviral agents before such treatment is recommended. Most reported cases of reactivation are associated with high doses of immunosuppressive agents or combination therapy. We present a case of a previously inactive HBV carrier with an acute severe flare-up during a long-term, very-low-dose (2.5 mg/day) steroid treatment for rheumatoid arthritis. We suggest that even a minimal dose of single-regimen oral steroid can cause reactivation of indolent, inactive HBV.

KEYWORDS:

Hepatitis B virus; Liver failure; Steroids; Virus activation

PMID:
22893874
[PubMed - indexed for MEDLINE]
PMCID:
PMC3415881
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Association for the Study of the Liver Icon for PubMed Central
    Loading ...
    Write to the Help Desk